Maryland, 2008Strong Wind in Maryland, February 10, 2008
February 10, 2008 · NWS AKQ · 3 events in 3 counties and zones
Strong West to Northwest winds occurred behind a cold front.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong West to Northwest winds occurred behind a cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 10, 7:35 PM EST, 0 minutes earlier.
Area forecast discussion, Feb 10, 7:35 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
735 PM EST SUN FEB 10 2008
.SYNOPSIS...
A STRONG COLD FRONT PUSHES THROUGH THE MID ATLANTIC INTO TONIGHT...BRINGING
VERY WINDY CONDITIONS TO THE REGION. COLD HIGH PRESSURE BUILDS IN
FROM THE NORTHWEST TONIGHT THROUGH MONDAY...THEN MOVES OFF THE MID
ATLANTIC COAST ON TUESDAY. ANOTHER COLD FRONT APPROACHES
TUESDAY...AND CROSSES THE REGION ON WEDNESDAY. HIGH PRESSURE
BUILDS BACK OVER THE AREA LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 2 AM MONDAY MORNING/...
GIVEN OBS ACROSS CENTRAL VA ATTM...DECIDED TO HOLD ONTO WIND ADVY
A COUPLE OF HOURS MORE OVR VA COUNTIES. THINKING IS WNDS WL COME
DOWN AND GUSTS WL BECOME LESS FREQUENT THROUGH ERY THIS
EVENING...BUT USE EXTENDED ADVY AS A BIT OF A BUFFER AS WINDS
RELAX A BIT. WINDS STILL EXPECTED TO EASE SIGNIFICANTLY AFTER
MIDNIGHT. PRVS DISCUSSION IS BELOW.
GUSTY WINDS HAVE BEEN REALIZED THROUGHOUT THE AREA AS THE STRONG
FRONT SLOWLY APPROACHES. PRETTY SIG TEMP/DEW PT GRADIENT JUST TO
OUR NW...LOUISA RIGHT NOW IS SITTING AT 55/23 WHEREAS JUST BEHIND
THE FRONT TEMPS ARE DROPPING INTO THE UPR 20S TO LWR 30S AND DEW
PTS ARE 1 TO 18 DEGREES. FRONT WILL CONTINUE TO PUSH THROUGH THE
REGION THIS AFTN AND EVNG...AND OFFSHORE AFTER SUNSET. THIS MAKES
FOR A COLD NIGHT TONIGHT AFTER A PERIOD OF PRETTY MILD TEMPS.
WINDS TAKE A WHILE TO DIMINISH TONIGHT ESP OVER THE EASTERN
SHORE...SO WIND CHILLS WILL TAKE A DIVE AS WELL. AS IT STANDS
RIGHT NOW...THE EASTERN SHORES WIND CHILLS WILL BE RIGHT AROUND
ZERO...AROUND 5 DEGREES OVER THE NORTHERN PIEDMONT TO MID TEENS
FOR OUR SE COUNTIES. SINCE OUR WIND CHILL ADVSRY CRITERIA FOR OUR
MD AND VA COUNTIES IS -5 DEGREES...THIS IS JUST ABOVE THAT
THRESHOLD SO NO PRODUCTS WILL BE ISSUED. BUT THE EVNG SHIFT WILL
HAVE TO MONITOR AND THINK ABOUT ISSUING AN ADVSRY IF THE EASTERN
SHORE INDEED DROPS A BIT COLDER.
&&
.SHORT TERM /2 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
THE
CENTER OF THE HIGH BUILDS IN OVERHEAD ON MONDAY SO WINDS DIMINISH
EVEN FURTHER AND SKIES REMAIN MOCLEAR. THE EASTERN SHORE MAY HOLD
ONTO SOME GUSTS THROUGH MID AFTN HOWEVER UNTIL THE HIGH REACHES
THE COAST. A PRETTY STRONG PUSH OF COLD AIR WILL KEEP TEMPS DOWN
IN THE MID 30S FOR MUCH OF THE PIEDMONT...CLOSER TO 40 DEGREES IN
THE SE. THE EASTERN SHORE DOESNT LOOK TO GET ABOVE FREEZING.
PRETTY SIMILAR LOWS ON MON NIGHT...COULD BE LOWER BUT AN INCREASE
IN CLOUDS IS EXPECTED ESP OVER THE WEST.
WINDS SHIFT BACK TO THE SOUTH ON TUES AS HIGH PRESSURE MVS
OFFSHORE AND CLOUDS ARE EXPECTED TO INCREASE RAPIDLY THROUGHOUT
THE DAY AS THE NEXT SYSTEM MVS INTO THE OHIO VALLEY. THE NAM IS
SLIGHTLY FASTER (WHEREAS THE LATEST GFS RUNS ARE SLIGHTLY SLOWER THAN
PREVIOUS RUNS) SO DIDNT TOUCH THE CURRENT FCST TOO MUCH. THIS
BRINGS THE CHANCE OF RAIN INTO OUR NW COUNTIES TUES AFTN. A LOW
DVLPS OFF THE SE COAST LATE TUES AND HEADS UP THIS WAY AS THE
PRIMARY LOW MVS INTO NEW ENGLAND...SO WHILE OUR AREA IS BETWEEN
THESE TWO SYSTEMS TUES NIGHT...OUR PRECIP CHANCES REMAIN RATHER
LOW FOR THIS PERIOD. AS THE LOW MVS INTO OUR COASTAL WATERS WED
MORNING AND THE FRONT APPROACHES FROM THE WEST...OUR PRECIP
CHANCES INCREASE BUT NOT ALL THAT SIGNIFICANTLY AS MOISTURE STILL
LOOKS TO BE SOMEWHAT CUT-OFF FOR US AND MAIN LOBE OF ENERGY
REMAINS TO OUR NORTH.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
LTST GFS/ECMWF A BIT SLOWER IN MOVG MSTR ASSCTD WITH FRNTL STSYM
OFFSHORE WED NITE. THUS...HELD ONTO CHC POPS MOST AREAS THRU EVE
HRS...MOST OF THE NITE ACROSS SERN CSTL SCTNS. KEPT IT AL LIQUID
FOR NOW AS THNKG HERE IS THAT PCPN ENDS W-E THRU OUT NITE WITH
DCRG CLDNS W OF CHES BAY AFTR MIDNITE. SO FCSTD BELOW FREEZING
TMPS DONT OCCUR UNTIL PCPN ENDS AND SKIES BECOME PT CLDY.
H5 RIDGE BUILDS ACROSS RGN THU AND FRI. RETURN FLOW TAKES TMPS ABV
NRML FRI. NXT IN A SERIES OF QUICK MOVG S/W EMBEDDED IN SRN JET
GATHERS GULF MSTR FRI AND BEGINS TO MOVE NE BY NXT WKEND. MEANWHILE
A NRN S/W PROGGED TO MOVE QUICKLY E AS WELL. THERE IN LIES THE FCST
PRBLM AS THE MAIN DIFFERENCE IN TDYS MODELS CONTS TO BE THE TRACK
OF THE SRN S/W. 00Z GFS IS TRACKING THIS FTR MORE TOWARD THE WEST
WHICH IS COMING IN LINE WITH A ECMWF SOLN. WITH THE SYSTM PROGGED TO
TRACK OVR OR W OF FA...WILL KEEP PCPN MAINLY LIQUID AT THIS POINT.
WILL HOLD OFF ON PCPN CHC UNTIL SAT NITE...THEN CONT CHC POPS SUN
INTO SUN NITE. HELD POPS AT 30-40% ATTM GIVEN THIS IS A DAY 7 EVENT.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
VFR CONDS TNGT. WIND CONTINUES TO BE THE MAIN ISSUE. MOST SITES
SHOWING W/NW WINDS WITH GUSTS TO ABOUT 30KT AT 0Z...WITH HIGHER
GUSTS AROUND 35 KT ON DELMARVA. WINDS WILL SLOWLY DIMINISH
TONIGHT...WITH PREVAILING SUSTAINED SPEEDS 15 TO 20 KT AND GUSTS OVER
20 KT.
CLEAR SKIES EXPECTED ON MONDAY UNDER HI PRES...AND CLOUDS MOVE
BACK IN TUES AHEAD OF THE NEXT SYSTEM.
&&
.MARINE...
STRNGST WND GUSTS XPCTD FM ABT 21Z-06Z. KEEPG CRNT GALE HEADLINES AS
WITH GUSTS CAPPED AT 45 KTS. NOT OUT OF THE QSTN THAT A FEW GUSTS
HIGHER THAN 45 KTS OCCUR NXT 12 HRS...BUT FREQUENCY OF SUCH GUSTS
NOT XPCTD TO BE LONG ENUF TO HOIST STORM WRNGS AT THIS TIME. XPCTD
WNDS TO SLOWLY DECREASE BLO GALE FORCE FROM S-N STARTING AFTR
MIDNITE OVR CURRITUCK SND AREA AND ENDG BY 15Z ACROSS NRN CSTL WTRS
IVOF BUOY 44009. SCAS WILL LIKELY REPLACE GALES ON MON.
NXT THREAT FOR FLAGS WILL BE TUE AFTRN AND CONTG THRU WED AS P-GRDNT
INCREASES AHEAD OF NXT CDFRNT. XPCT S WNDS TO INCRS INTO SCA RANGE
TUE AFTRN AND CONT TUE NITE. MODELS SUGGEST A FEW HR LULL IN WND
SPEEDS (WED AM) B4 THE NXT DECENT SHOT OF CAA PROGGED BEHIND CDFRNT
WED AFTRN AND NITE BUT FROM A NW DRCTN. GUSTS TO 30KTS PSBL AS WELL.
AS FOR TIDES...MRP DATA STILL PROGGING TIDES 1-2 FT BLO NRML ACROSS
NRN CSTL WTRS WITH TIDES UP TO 1 FOOT BLO NRML ACROSS THE SRN WTRS.
GIVEN STRNGST WNDS HAVE STILL YET TO COME AND CRNT TIDE LVLS AT OR
SLIGHTLY ABV NRML...WILL CONT TO INDCT BLO NRML TIDES FOR TONITE.
&&
.FIRE WEATHER...
RHS WILL CONTINUE TO DROP THIS AFTN AS THE FRONT MVS THROUGH AND
WINDS HAVE ALREADY BEEN REALIZED...SO THE RED FLAG WARNING WILL
STAND THROUGH TONIGHT FOR VA/NC. MAY BE ABLE TO CANCEL NW PORTIONS
OF THE AREA SOMEWHAT EARLIER AS TEMPS DROP RAPIDLY...BUT THIS
SHOULDNT BE UNTIL THE EARLY AFTN HRS AT THE EARLIEST.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR MDZ021>025.
NC...RED FLAG WARNING UNTIL 9 PM EST THIS EVENING FOR NCZ012>017-
030>032-102.
WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR NCZ012>017-
030>032-102.
VA...RED FLAG WARNING UNTIL 9 PM EST THIS EVENING FOR VAZ048-049-
060>100.
WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR VAZ048-049-
060>098.
WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR VAZ099-100.
MARINE...GALE WARNING UNTIL 6 AM EST MONDAY FOR ANZ654.
GALE WARNING UNTIL 3 AM EST MONDAY FOR ANZ630>632-656-658.
GALE WARNING UNTIL 10 AM EST MONDAY FOR ANZ650-652.
GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ633.
&&
SYNOPSIS...LKB/MAM
NEAR TERM...JYM/MAM
SHORT TERM...JYM
LONG TERM...MPR
AVIATION...BAJ/KCS
MARINE...MPR
FIRE WEATHER...Hazardous weather outlook, Feb 10, 5:10 AM EST, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
510 AM EST SUN FEB 10 2008
NCZ012>017-030>032-102-VAZ048-049-060>098-111000-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
510 AM EST SUN FEB 10 2008
...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST
THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
RED FLAG WARNING
WIND ADVISORY
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
WIND CHILL VALUES WILL DROP TO BETWEEN ZERO AND 10 DEGREES ABOVE
ZERO FROM 3 AM TO 9 AM MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ099-100-111000-
ACCOMACK-NORTHAMPTON VA-
510 AM EST SUN FEB 10 2008
...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST
THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
RED FLAG WARNING
WIND ADVISORY
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
WIND CHILL VALUES WILL DROP TO BETWEEN ZERO AND 10 DEGREES
ABOVE ZERO FROM 3 AM AND 9 AM MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>025-111000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
510 AM EST SUN FEB 10 2008
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
WIND CHILL VALUES WILL DROP TO NEAR ZERO DEGREES BETWEEN 3 AM AND
9 AM MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ654-111000-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
510 AM EST SUN FEB 10 2008
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY
GALE WARNING
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>632-656-658-111000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
510 AM EST SUN FEB 10 2008
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...GALE WARNING IN EFFECT UNTIL 3 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY
GALE WARNING
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ650-652-111000-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
510 AM EST SUN FEB 10 2008
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...GALE WARNING IN EFFECT UNTIL 10 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY
GALE WARNING
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ633-111000-
CURRITUCK SOUND-
510 AM EST SUN FEB 10 2008
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY
GALE WARNING
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
BROWN
In the hours before
Local storm report, Feb 10, 4:55 PM EST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
455 PM EST SUN FEB 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM NON-TSTM WND GST HANOVER AIRPORT 37.71N 77.44W
02/10/2008 M48.00 MPH HANOVER VA AWOS
0202 PM NON-TSTM WND GST NORFOLK INTERNATIONAL A 36.90N 76.20W
02/10/2008 M46.00 MPH CITY OF NORFOLK VA ASOS
0230 PM NON-TSTM WND GST ELIZABETH CITY 36.30N 76.22W
02/10/2008 M46.00 MPH PASQUOTANK NC ASOS
0320 PM NON-TSTM WND GST FARMVILLE 37.30N 78.40W
02/10/2008 M47.00 MPH PRINCE EDWARD VA AWOS
0332 PM NON-TSTM WND GST RICHMOND INTERNATIONAL 37.51N 77.32W
02/10/2008 M56.00 MPH HENRICO VA ASOS
0340 PM NON-TSTM WND GST PETERSBURG AIRPORT 37.16N 77.52W
02/10/2008 M50.00 MPH DINWIDDIE VA AWOS
0344 PM NON-TSTM WND GST WAKEFIELD 36.97N 76.99W
02/10/2008 M38.00 MPH SUSSEX VA AWOS
0346 PM NON-TSTM WND GST PATRICK HENRY FIELD 37.13N 76.50W
02/10/2008 M52.00 MPH CITY OF NEWPORT NE VA ASOS
0359 PM NON-TSTM WND GST CHESAPEAKE AIRPORT 36.66N 76.32W
02/10/2008 M51.00 MPH CITY OF CHESAPEAKE VA AWOS
0401 PM NON-TSTM WND GST SUFFOLK AIRPORT 36.68N 76.60W
02/10/2008 M48.00 MPH CITY OF SUFFOLK VA AWOS
&&
MONTEFUSCOLocal storm report, Feb 10, 5:53 PM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
553 PM EST SUN FEB 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM NON-TSTM WND GST LOUISA 38.02N 78.00W
02/10/2008 E55 MPH LOUISA VA LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES DOWN...AND BRUSH FIRES ACROSS
THE COUNTY
1235 PM NON-TSTM WND GST HAMPTON 37.05N 76.29W
02/10/2008 E52 MPH CITY OF HAMPTON VA TRAINED SPOTTER
0505 PM NON-TSTM WND GST 4 W BOWLING GREEN 38.05N 77.42W
02/10/2008 M45 MPH CAROLINE VA TRAINED SPOTTER
0445 PM NON-TSTM WND GST JAMESTOWN 37.22N 76.76W
02/10/2008 E50 MPH JAMES CITY VA TRAINED SPOTTER
NUMEROUS REPORTS OF BRUSH FIRES...WITH TREES DOWN
BLOCKING LOCAL ROADWAYS
0540 PM NON-TSTM WND GST CHESAPEAKE AIRPORT 36.66N 76.32W
02/10/2008 E45 MPH CITY OF CHESAPEAKE VA LAW ENFORCEMENT
BRUSH FIRES THROUGHOUT THE COUNTY...LOCAL FIRE UNITS
DISPATCHED.
0540 PM NON-TSTM WND GST DINWIDDIE 37.08N 77.59W
02/10/2008 E40 MPH DINWIDDIE VA COUNTY OFFICIAL
ALSO...NUMEROUS BRUSH FIRES REPORTED AROUND THE COUNTY
0452 PM NON-TSTM WND GST 3 S RICHMOND HEIGHTS 37.42N 77.40W
02/10/2008 M55 MPH CHESTERFIELD VA BROADCAST MEDIA
&&
MONTEFUSCOLocal storm report, Feb 10, 7:16 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
716 PM EST SUN FEB 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM NON-TSTM WND GST RICHMOND INTERNATIONAL 37.51N 77.32W
02/10/2008 M63 MPH HENRICO VA ASOS
&&
MONTEFUSCOStrong Wind, Wicomico
- When
- February 10, 7:35 PM EST
- Where
- Wicomico forecast zone
- Measured
- 42 kt (48 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 38.369, -75.631 (the zone’s center; the record gives no point)
Wind gust of 48 mph was measured at SBY.
Strong Wind, Dorchester
- When
- February 10, 9:42 PM EST
- Where
- Dorchester forecast zone
- Measured
- 36 kt (41 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 38.423, -76.083 (the zone’s center; the record gives no point)
Wind gust of 42 mph was measured at CGE.
Strong Wind, Inland Worcester
- When
- February 10, 9:42 PM EST
- Where
- Inland Worcester forecast zone
- Measured
- 42 kt (48 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 38.217, -75.297 (the zone’s center; the record gives no point)
Wind gust of 48 mph was measured at OXB.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Pennsylvania, February 10, 20081 death · 35 injured · $100,000 · 1 event
- Winter Weather in New York, February 10, 20081 death · 22 injured · $500,000 · 1 event
- Blizzard in Michigan, February 10, 200820 injured · $250,000 · 5 events
- Strong Wind in Pennsylvania, February 10, 20081 death · 1 injured · $80,000 · 10 events
- Blizzard and Winter Storm in Michigan, February 10 to 11, 20081 death · 15 events
- Strong Wind in North Carolina, February 10, 2008$540,000 · 31 events
- High Wind in Virginia, February 10, 20081 injured · $349,000 · 64 kt wind · 27 events
- High Wind and Strong Wind in New Jersey, February 10 to 11, 2008$136,000 · 61 kt wind · 21 events
- High Wind and Strong Wind in Virginia, February 10, 2008$115,000 · 55 kt wind · 10 events
- High Wind and Strong Wind in Maryland, February 10, 2008$61,000 · 54 kt wind · 13 events
- High Wind in West Virginia, February 10, 2008$70,000 · 57 kt wind · 10 events
- High Wind in Pennsylvania, February 10, 2008$100,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84221, 84216, 84223.